MAUDE Adverse Event Report: DEPUY SPINE INC 1.45MM NITINOL GUIDEWIRE BLUNT; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC 1.45MM NITINOL GUIDEWIRE BLUNT; MISC ORTHO SURGICAL INSTR
Model Number 286705320
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: reporter is a (b)(6).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a procedure, while tapping a pedicle during an mis case, the guidewire was up against the endplate.The surgeon followed the nitinol guidewire with a 6.0 tap and the tip of the tap cut through the distal tip of the guidewire as it engaged the endplate.The tap was removed, and the screw was inserted.Then the guidewire was removed, and it was noted that there was a small fragment of the guidewire in the vertebral body.Guidewire removed from field, no further issues.There was no surgical delay.There were no patient consequences.The procedure was successfully completed.Concomitant device reported.Unknown screw (part# unknown, lot# unknown, quantity unknown), unknown endplate (part# unknown, lot# unknown, quantity unknown).This complaint involves two (2) devices.This report is for (1) 1.45mm nitinol guidewire blunt.This report is 1 of 1 for (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: reporter is a j&j representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: visual inspection: the 1.45mm nitinol guidewire blunt (part# 286705320, lot# gm5815216) was returned and received at us cq.Upon visual inspection, it is observed that the threaded tip of the device is partially broken and the broken fragment was not returned.No other issues were noted with the returned device.Dimensional inspection: the diameter of the device proximal to the threaded portion measured to be 1.46 mm (ca122p).This is within the specification of 1.45 mm +0.05 /- 0 mm as per the drawing 103255795 rev a.Document/specification review: the following drawings (current and manufactured to) were reviewed.No design issues or manufacturing discrepancies were noted.Investigation conclusion: the complaint is confirmed for the returned device.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - a review of the receiving inspection (ri) for 1.45mm niti guidewire blunt was conducted identifying that lot number gm5815216 was released in a single batch.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review - the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.45MM NITINOL GUIDEWIRE BLUNT
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
325 paramount drive
raynham, MA 02767
6103142063
MDR Report Key13080314
Report Number1526439-2021-02619
Device Sequence Number4153216
Product Code LXH
UDI-Device Identifier10705034507859
UDI-Public10705034507859
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286705320
Device Catalogue Number286705320
Device Lot NumberGM5815216
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ENDPLATE; UNKNOWN SCREWS; UNKNOWN TAPS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown